Wednesday, July 29, 2009

Medications and Weight Gain

I have a family member who has been on anti-anxiety medicine for a year now. She has started to gain weight due to a side effect of the medication. She's so discourage right now about all her weight gain. I completely know how she feels. Back in 2003 I was also put on anti-anxiety medicine to help me with my panic attacks. The medication worked, but left me with twenty extra pounds of unwanted weight. Then I got pregnant and that just added to the weight gain. I've lost most of my weight, but still have the twenty pounds I put on back in 2003 due to the medications. I've tried diet pills, which seemed to help. It does get discouraging, but I keep trying. I'm just not sure what type of advice to give my family member. I almost feel like I'll be on a diet for the rest of my life. I have to just get it through my head that it's not a diet I'm on. It's a life change to try and eat healthier.

1 comment:

  1. Something like weight gain is particularly hard to discuss because of all the emotional baggage that comes with it. I guess when she wants to talk about it, just be there for her.


I lovvvvvve comments. So feel free to comment as often as you like. As always I will return the favor.